Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 8, 2011, 7:11 PM EDT for Addison County, Rutland County, Windsor County, Vermont. It was in force for 64 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 7:11 PM EDT (23:11 UTC)
- Expired
- Jun 8, 2011, 8:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Addison County, VT, Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 106 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:37 PM EDT | HAIL 0.75 | 1 Wsw Chittenden, VT | PENNY SIZE HAIL |
| Jun 8, 7:38 PM EDT | TSTM WND DMG | Rutland, VT | MULTIPLE TREES DOWN ON STATE STREET |
| Jun 8, 7:40 PM EDT | TSTM WND DMG | 1 Sse North Clarendon, VT | FEW TREES DOWN ALONG ROUTE 7 NEAR ROUTE 103...WINDS ESTIMATED AT 70 MPH. |
| Jun 8, 7:42 PM EDT | TSTM WND DMG | 1 Sse North Clarendon, VT | FEW TREES DOWN AS WELL AS POWERLINES ALONG ROUTE 7 NEAR ROUTE 103 AND RUTLAND STATE AIRPORT...WINDS ESTIMATED AT 70 MPH. |
| Jun 8, 7:45 PM EDT | TSTM WND DMG | 1 S Rochester, VT | TREES DOWN ALONG ROUTE 100 IN ROCHESTER |
| Jun 8, 7:45 PM EDT | TSTM WND DMG | Pittsford, VT | TREES AND POWERLINES DOWN ALONG CORN HILL RD |
| Jun 8, 8:05 PM EDT | TSTM WND DMG | Woodstock, VT | TREES DOWN ALONG ROUTE 106 IN WOODSTOCK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS51 KBTV 082311
SVRBTV
VTC001-021-027-090015-
/O.NEW.KBTV.SV.W.0041.110608T2311Z-110609T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
711 PM EDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINDSOR COUNTY IN SOUTHERN VERMONT...
SOUTHERN ADDISON COUNTY IN CENTRAL VERMONT...
RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 815 PM EDT.
* AT 708 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM LARRABEES POINT TO HULETTS LANDING...AND WERE MOVING
EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WHITING...LEICESTER...HANCOCK...CASTLETON...PITTSFIELD...
STOCKBRIDGE...BARNARD...SILVER LAKE STATE PARK...WEST HARTFORD...
SHARON...WILGUS STATE PARK...WILDER...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4325 7281 4330 7284 4332 7326 4354 7325
4362 7331 4362 7336 4356 7339 4358 7343
4376 7336 4404 7344 4409 7342 4395 7279
4392 7277 4377 7220 4370 7230 4360 7233
4358 7237 4330 7239 4323 7244 4322 7270
TIME...MOT...LOC 2311Z 285DEG 44KT 4385 7328 4361 7345
$$
NEILES5 follow-up statements
829
WWUS51 KBTV 082331
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
731 PM EDT WED JUN 8 2011
VTC001-021-027-090015-
/O.CON.KBTV.SV.W.0041.000000T0000Z-110609T0015Z/
WINDSOR VT-ADDISON VT-RUTLAND VT-
731 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR RUTLAND...SOUTHEASTERN ADDISON AND WINDSOR COUNTIES...
AT 729 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS
EXTENDED FROM HOLDEN TO EAST POULTNEY...AND WERE MOVING EAST AT 50
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PITTSFIELD...STOCKBRIDGE...BARNARD...SILVER LAKE STATE PARK...
POMFRET...NORTH POMFRET...EXIT 1 I89...HARTFORD...WEATHERSFIELD
BOW...EXIT 7 I91...
THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4325 7281 4330 7284 4332 7326 4354 7325
4362 7331 4362 7336 4356 7339 4358 7343
4376 7336 4398 7319 4395 7279 4391 7273
4377 7222 4370 7230 4360 7233 4358 7237
4338 7241 4331 7239 4323 7244 4322 7270
TIME...MOT...LOC 2331Z 285DEG 44KT 4378 7295 4354 7313
$$
NEILES308
WWUS51 KBTV 082342
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
742 PM EDT WED JUN 8 2011
VTC001-021-027-090015-
/O.CON.KBTV.SV.W.0041.000000T0000Z-110609T0015Z/
WINDSOR VT-ADDISON VT-RUTLAND VT-
742 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR RUTLAND...SOUTHEASTERN ADDISON AND WINDSOR COUNTIES...
AT 738 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS
EXTENDED FROM ROCHESTER TO MENDON TO TINMOUTH TO PAWLET...AND WERE
MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
RUSSELLVILLE...NORTH SHREWSBURY...PROCTORSVILLE...SOUTH READING...
SIMONSVILLE...NORTH SPRINGFIELD...SPRINGFIELD...EXIT 7 I91...
THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4325 7281 4330 7284 4332 7326 4354 7325
4395 7297 4395 7279 4393 7278 4390 7270
4376 7223 4370 7230 4360 7233 4358 7237
4338 7241 4331 7239 4323 7244 4322 7270
TIME...MOT...LOC 2342Z 285DEG 44KT 4388 7274 4360 7285
4344 7295 4333 7313
$$
NEILES124
WWUS51 KBTV 082354
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
754 PM EDT WED JUN 8 2011
VTC001-090004-
/O.CAN.KBTV.SV.W.0041.000000T0000Z-110609T0015Z/
ADDISON VT-
754 PM EDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADDISON COUNTY IS
CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4325 7281 4330 7284 4332 7321 4356 7298
4384 7279 4391 7272 4390 7270 4376 7223
4370 7230 4360 7233 4358 7237 4338 7241
4331 7239 4323 7244 4322 7270
TIME...MOT...LOC 2354Z 285DEG 44KT 4384 7255 4356 7266
4341 7276 4329 7291
$$
VTC021-027-090015-
/O.CON.KBTV.SV.W.0041.000000T0000Z-110609T0015Z/
WINDSOR VT-RUTLAND VT-
754 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN RUTLAND AND WINDSOR COUNTIES...
AT 751 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS
EXTENDED FROM EAST BETHEL TO COOLIDGE STATE PARK TO BELMONT TO NORTH
DORSET...AND WERE MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PROCTORSVILLE...SOUTH READING...SIMONSVILLE...NORTH SPRINGFIELD...
SPRINGFIELD...EXIT 7 I91...
THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4325 7281 4330 7284 4332 7321 4356 7298
4384 7279 4391 7272 4390 7270 4376 7223
4370 7230 4360 7233 4358 7237 4338 7241
4331 7239 4323 7244 4322 7270
TIME...MOT...LOC 2354Z 285DEG 44KT 4384 7255 4356 7266
4341 7276 4329 7291
$$
NEILES637
WWUS51 KBTV 090006
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
806 PM EDT WED JUN 8 2011
VTC021-027-090015-
/O.CON.KBTV.SV.W.0041.000000T0000Z-110609T0015Z/
WINDSOR VT-RUTLAND VT-
806 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN RUTLAND AND WINDSOR COUNTIES...
AT 801 PM EDT LINE OF SEVERE THUNDERSTORMS WERE PRODUCING ONE INCH
DIAMETER HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
SEVERE STORMS EXTENDED FROM EXIT 2 I89 TO SOUTH WOODSTOCK TO
PROCTORSVILLE TO WESTON...AND WERE MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WEATHERSFIELD BOW...SPRINGFIELD...EXIT 7 I91...
THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4325 7281 4330 7284 4331 7306 4343 7286
4361 7273 4378 7262 4386 7255 4376 7223
4370 7230 4360 7233 4358 7237 4338 7241
4331 7239 4323 7244 4322 7270
TIME...MOT...LOC 0006Z 285DEG 44KT 4379 7235 4351 7247
4336 7257 4324 7272
$$
NEILES377
WWUS51 KBTV 090016
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
816 PM EDT WED JUN 8 2011
VTC021-027-090026-
/O.EXP.KBTV.SV.W.0041.000000T0000Z-110609T0015Z/
WINDSOR VT-RUTLAND VT-
816 PM EDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUTLAND AND
WINDSOR COUNTIES HAS EXPIRED...
THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE.
HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.
IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4325 7281 4330 7284 4331 7306 4343 7286
4361 7273 4378 7262 4386 7255 4376 7223
4370 7230 4360 7233 4358 7237 4338 7241
4331 7239 4323 7244 4322 7270
TIME...MOT...LOC 0006Z 285DEG 44KT 4378 7235 4350 7247
4335 7257 4323 7273
$$
NEILESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:43 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 8, 6:43 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 643 PM EDT WED JUN 8 2011 .SYNOPSIS... HOT AND HUMID CONDITIONS ARE EXPECTED THIS THROUGH THURSDAY ALONG WITH A THREAT OF THUNDERSTORMS. A FEW OF THE STORMS MAY BE SEVERE THIS EVENING AND OVERNIGHT AND AGAIN THURSDAY AS A STRONG COLD FRONT PUSHES ACROSS THE AREA. EXPECT DRY AND COOLER WEATHER BEHIND THE FRONT BY FRIDAY...THOUGH CONDITIONS TREND UNSETTLED AGAIN BY THE WEEKEND INTO EARLY NEXT WEEK AS THE FRONT LIFTS BACK NORTHWARD INTO OUR REGION. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 643 PM EDT WEDNESDAY...SEVERE THUNDERSTORM WATCH UNTIL 10 PM. PREVIOUS DISCUSSION...WILL BE ISSUING AN UPDATE AT THE TOP OF THE HOUR TO ADJUST CLD COVER FOR NORTHERN AND CENTRAL PORTIONS OF THE CWA. THUNDERSTORM CLUSTER PUSHING SLOWLY THRU THE NY AREA...COMBINED MORE ACTIVITY TO THE WEST WILL PUSH EAST THRU THE NEXT SEVERAL HOURS. AS A RESULT WILL BE TRENDING MORE MCLDY NORTH AND CENTRAL...AND KEEPING ZONES TO THE SOUTH PCLDY. REST OF FORECAST IN GD SHAPE. CURRENT LINE OF STORMS IN ONTARIO PROGRESSING EASTWARD AND LOOKS LIKE IT WILL AFFECT NORTHERN NY BY 21Z AND W VERMONT BY 00Z THIS EVENING. WILL KEEP MONITORING FOR POSSIBLE WARNINGS. DID SEE G48 KTS IN CANADA AND SECOND HAND REPORTS OF WIND DAMAGE VIA SPC. IT LOOKS LIKE DEVELOPING MCS WITH DAMAGING WINDS...EMBEDDED MESOS. CANT RULE OUT LARGE HAIL AND AREAS OF VERY HEAVY RAIN. A FACTOR IN THIS EVENINGS WEATHER IS INCREASING LOW LEVEL WINDS WITH GUSTS TO 30 MPH OR SO OVER NORTHERN NEW YORK AND 20 TO 25 OVER VERMONT. VWPS AT BUF NOW UP TO 40TS AT 850 MB. IT IS THIS MODERATELY STRONG LOW LEVEL WIND COMBINED WITH INSTABILITY OF 2500-3500 J/KG CAPE THAT MAY FACTOR INTO THE POTENTIAL FOR SEVERE WEATHER WITH ANY THUNDERSTORMS. STILL A THREAT OF THUNDERSTORMS AND SEVERE WEATHER OVERNIGHT AS ADDITIONAL CONVECTION DEVELOPING FURTHER WEST TOWARD GREEN BAY. COULD BE AN ACTIVE NIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 429 PM EDT WEDNESDAY...ANOTHER ACTIVE DAY THEN LIKELY ON THURSDAY AS A SURFACE FRONT PUSHES ACROSS THE AREA. AMPLE MOISTURE...INSTABILITY AND DEEP LAYER SHEAR CERTAINLY IN PLACE SO IDEA OF SCATTERED STRONG TO SEVERE STORMS STILL LOOKS GOOD AT THIS POINT. HOWEVER...STILL SOME UNCERTAINY ON MODE AND DEGREE OF CONVECTIVE COVERAGE DUE TO WHAT...IF ANY EFFECTS POTL CONVECTIVE COMPLEX TONIGHT WILL HAVE ON BOUNDARY LAYER STABILITY DURING THURSDAY MORNING. FEELING IS THAT THIS WILL BE ONLY LIMITED WITH FULL RECOVERY LIKELY FROM MIDDAY ONWARD. THUS WILL CONTINUE HIGH CHC TO LIKELY POPS AND CONTINUE ENHANCED SVR WORDING WITH STRAIGHT LINE WINDS AND LARGE HAIL THE PRIMARY THREAT. HIGHS NOT QUITE AS WARM WITH AT LEAST SOME CLOUD COVER AROUND...SO MAX VALUES IN THE 80S...PERHAPS 90 SOUTH LOOK GOOD FOR NOW. THEREAFTER...CONVECTION SLOWLY DIMINISHES AND SLIDES SOUTH WITH THE SURFACE FRONT BY THURSDAY EVENING WITH SKIES TRENDING CLEAR ACROSS OUR CENTRAL AND NORTHERN COUNTIES OVERNIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 225 PM EDT WEDNESDAY...HIGH PRESSURE BUILDS INTO THE AREA FRIDAY WITH DRY CONDITIONS ALONG WITH MAINLY SUNNY SKIES... NOTICEABLY COOLER TEMPERATURES AND LOWER HUMIDITY. TEMPERATURES WILL BE NEAR OR A BIT BELOW NORMAL WITH HIGHS IN THE UPPER 60S TO MID 70S. COOL AND DRY FRIDAY NIGHT...WITH SOME INCREASE IN CLOUDS LATE AS HIGH MOVES EAST. LOWS MAINLY IN THE 40S. WEAK HIGH PRESSURE MOVES OFF THE NEW ENGLAND COAST EARLY SATURDAY. SURFACE WARM FRONT AND ASSOCIATED MOISTURE AND LIFT WILL THEN BEGIN TO IMPACT FORECAST AREA BY MIDDAY SATURDAY. STILL SOME UNCERTAINTY WITH REGARDS TO PLACEMENT OF HEAVIEST QPF ACRS OUR CWA. ECMWF IS MORE AGGRESSIVE THAN GFS IN REGARDS TO LIFT AND RESULTING QPF. HAVE RAISED POPS TO LIKELY FOR SAT INTO SUNDAY MOST SECTIONS. SOME INDICATIONS THAT MID/UPPER LEVEL TROF WILL DEEPEN OVER THE NORTHEAST LATE SUNDAY INTO MONDAY...AS SEVERAL SFC TROFS AND EMBEDDED VORTS MOVE ACRS OUR AREA. THIS WILL KEEP OUR WX UNSETTLED WITH A CHC OF SHOWERS CONTINUING INTO MONDAY. SFC HIGH PRESSURE WITH DRIER WEATHER EXPECTED TUESDAY...WITH ANOTHER CHANCE OF SHOWERS ARRIVING MIDWEEK. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...MAINLY VFR EXPECTED AT ALL TAF SITES THIS AFTERNOON AND EVENING. SOME SCATTERED CUMULUS CLOUDS...ESPECIALLY ACROSS THE MOUNTAIN TAF SITES. WATCHING THUNDERSTORMS OVER ONTARIO AND IF HOLD TOGETHER AND CONTINUE CURRENT SPEED AND DIRECTION WOULD BE AFFECTING MSS AROUND 22Z...KSLK 23Z AND BTV 00Z. IF IT BECOMES MORE CERTAIN THIS EVENING...WILL HAVE TO UPDATE TAFS...FOR NOW HAVE INCLUDED MENTION OF CB. WINDS WILL BE SOUTH TO SOUTHWEST AT 10-15 KTS THIS PM WITH GUSTS 25 KTS AT KMSS/KSLK. CHANCES FOR THUNDERSTORMS INCREASE TONIGHT INTO THURSDAY AS COLD FRONT MOVES SOUTHEAST INTO THE FORECAST AREA. THERE IS POTENTIAL FOR SOME STORMS TO BECOME STRONG/SEVERE. LOCALIZED MOD/SVR TURBULENCE NEAR ANY STORMS. VISBILITY POSSIBLY LOWERING TO MVFR AT TIMES TONIGHT IN HAZE...AND BRIEF IFR IN ANY THUNDERSTORMS. OUTLOOK 18Z THU THROUGH MONDAY... 18Z THU-06Z FRI...SURFACE COLD FRONT WILL DROP SOUTH ACROSS THE FORECAST AREA WITH NUMEROUS SHOWERS/THUNDERSTORMS ACPYD BY MVFR AND BRIEF IFR CONDITIONS. 06Z FRI-18Z SAT...MAINLY VFR UNDER HIGH PRESSURE. SOME VALLEY FOG WITH IFR CONDITIONS POSSIBLE AT SLK/MPV FRIDAY MORNING AND AGAIN ON SATURDAY MORNING. 18Z SAT-00Z TUE...WARM FRONT WILL APPROACH FROM THE SOUTH AND BRING SHOWERS WITH OCCASIONAL MVFR CONDITIONS. && .MARINE... AS OF 400 PM EDT WEDNESDAY...WITH DRY WEATHER OVER THE PAST WEEK...THE LEVEL OF LAKE CHAMPLAIN CONTINUES TO FALL STEADILY ALONG WITH SLOWLY IMPROVING CONDITIONS. THE LATEST LEVEL AT THE ROUSES POINT GAGE AS OF 300 PM WAS 101.4 AND FALLING. EXPECT THIS TREND TO CONTINUE OVER THE NEXT FEW DAYS WITH LEVELS POSSIBLY FALLING TO NEAR 101.0 FEET BY SOMETIME THIS WEEKEND. SOUTH TO SOUTHWEST WINDS FROM 5 TO 15 KNOTS CAN BE EXPECTED TONIGHT AND INTO THURSDAY MORNING. WINDS WILL TURN TO THE WEST ON THURSDAY AFTERNOON AND TO THE NORTH FOR THURSDAY NIGHT AND FRIDAY. FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER LEVELS ON THE LAKE. IN ADDITION... PLENTY OF DEBRIS REMAIN IN THE LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS... RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME. && .CLIMATE... HERE ARE HISTORICAL DAILY CLIMATE RECORDS FOR BTV FOR TODAY...JUNE 8TH: RECORD HIGH MAXIMUM TEMPERATURE FOR JUNE 8TH: 1. 91 (2008) 2. 91 (1984) 3. 90 (2007) 4. 89 (1908) && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SISSON NEAR TERM...JN/SISSON SHORT TERM...JMG LONG TERM...RJS/TABER AVIATION...RJS/SISSON MARINE...BTV CLIMATE...BTV
Hazardous weather outlook, Jun 8, 7:11 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 711 PM EDT WED JUN 8 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-092315- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 711 PM EDT WED JUN 8 2011 ...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...A COLD FRONT WILL CROSS THE AREA ON THURSDAY ALONG WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS AGAIN HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FRIDAY ONWARD...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 8, 5:39 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
539 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM WATER SPOUT HAMMOND 44.45N 75.69W
06/08/2011 ST. LAWRENCE NY PUBLIC
WATERSPOUT REPORTED NEAR THE ISLAND LIGHTHOUSE ON THE
SAINT LAWRENCE RIVER
&&
EVENT NUMBER BTV1100265
MUCCILLILocal storm report, Jun 8, 5:40 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
540 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM WATER SPOUT HAMMOND 44.45N 75.69W
06/08/2011 ST. LAWRENCE NY PUBLIC
WATERSPOUT REPORTED NEAR THE ISLAND LIGHTHOUSE ON THE
SAINT LAWRENCE RIVER
&&
CORRECTED EVENT TIME
EVENT NUMBER BTV1100265
MUCCILLILocal storm report, Jun 8, 5:43 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
543 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 WNW WEST FOWLER 44.28N 75.50W
06/08/2011 ST. LAWRENCE NY TRAINED SPOTTER
TWO BIRCH TREES KNOCKED DOWN
&&
EVENT NUMBER BTV1100266
NEILESLocal storm report, Jun 8, 5:54 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
554 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 WNW GOUVERNEUR 44.34N 75.49W
06/08/2011 ST. LAWRENCE NY TRAINED SPOTTER
TREES DOWN THROUGHOUT GOUVERNEUR
&&
EVENT NUMBER BTV1100267
MUCCILLILocal storm report, Jun 8, 6:08 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
608 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM WATER SPOUT HAMMOND 44.45N 75.69W
06/08/2011 ST. LAWRENCE NY PUBLIC
WATERSPOUT REPORTED NEAR THE ISLAND LIGHTHOUSE ON THE
SAINT LAWRENCE RIVER
0520 PM TSTM WND DMG 2 WNW WEST FOWLER 44.28N 75.50W
06/08/2011 ST. LAWRENCE NY TRAINED SPOTTER
TWO BIRCH TREES KNOCKED DOWN
0520 PM TSTM WND DMG 2 WNW GOUVERNEUR 44.34N 75.49W
06/08/2011 ST. LAWRENCE NY TRAINED SPOTTER
TREES DOWN THROUGHOUT GOUVERNEUR
0525 PM TSTM WND DMG CANTON 44.60N 75.17W
06/08/2011 ST. LAWRENCE NY LAW ENFORCEMENT
REPORTS OF NUMEROUS TREES DOWN IN CANTON
0538 PM TSTM WND DMG POTSDAM 44.67N 74.98W
06/08/2011 ST. LAWRENCE NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES DOWN IN POTSDAM VICINITY
&&
EVENT NUMBER BTV1100265 BTV1100266 BTV1100267 BTV1100269 BTV1100268
SLWLocal storm report, Jun 8, 7:10 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
710 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG SANTA CLARA 44.63N 74.46W
06/08/2011 FRANKLIN NY LAW ENFORCEMENT
TREES DOWN ALONG MCMASTER ROAD
&&
EVENT NUMBER BTV1100270
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:44 PM EDT | Special Weather Statement | BTV | Caledonia, Washington | 61 min |
| Jun 8, 7:51 PM EDT | Special Weather Statement | BTV | Orleans | 54 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.